MAUDE Adverse Event Report: STRYKER SPINE-US 7.5X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 7.5X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482617550
Medical Device Problem Codes Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during final tightening of a blocker, the xia serrato polyaxial screw tulip disengaged intra-operatively.The procedure was successfully completed without surgical delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: g.1.Manufacturing site for devices has been corrected from 'stryker spine france' to 'stryker spine switzerland'.
 
Additional Manufacturer Narrative
Visual inspection: the threading of the tulip was found to be deformed, indicative of blocker misalignment or cross threading.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per serrato surgical technique: blocker positioning serrato uses the xia buttress thread blocker closure mechanism.Assemble the blocker to the universal tightener for insertion.Use the anti-torque key and the torque wrench or audible torque wrench to final tighten the blockers.The anti-torque key must be used for final tightening.The anti-torque key performs two key functions: allows the torque wrench to align with the tightening axis.Helps to maximize the torque needed to lock the implant assembly.Place the anti-torque key over the screw head.Place the torque wrench or audible torque wrench through the anti-torque key into the blocker.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.If using the audible torque wrench, the blocker is completely tightened to 12nm when the audible torque wrench clicks once.Based on the returned implants, the most likely cause is misalignment or cross threading of the blocker.
 
Event or Problem Description

Brand Name
7.5X50 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10805040
Report Number3005525032-2020-00043
Device Sequence Number16945083
Product Code NKB
UDI-Device Identifier07613327352641
UDI-Public07613327352641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482617550
Device Catalogue Number482617550
Device Lot NumberB91762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/12/2020
12/30/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date11/09/2020
01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1